Journals / İstanbul Medical Journal / 2019 / Cilt: 20 - Sayı: 3

A Case of Femoral Neuropathy Secondary to Iliopsoas Hematoma Due to Warfarin Intoxication

Warfarin İntoksikasyonuna Bağlı İliopsoas Hematomuna Sekonder Femoral Nöropati Olgusu

Pages
270–272
Publication Date
2022-10-19
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In thisarticle, a case of femoral nerve neuropathy following iliopsoashematoma due to warfarin intoxication was presented.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Warfarin is a widely used drug in patients with a high riskof thromboembolism in cardiovascular diseases.
📊
Key Findings & Data:Seriouscomplications can be encountered as a result of high sideeffect profile and narrow therapeutic window.
💡
Conclusion & Impact:In thisarticle, a case of femoral nerve neuropathy following iliopsoashematoma due to warfarin intoxication was presented.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Warfarin is a widely used drug in patients with a high riskof thromboembolism in cardiovascular diseases. Seriouscomplications can be encountered as a result of high sideeffect profile and narrow therapeutic window. Iliopsoashematoma and secondary femoral neuropathy are amongthe complications that may be encountered. The patientwas admitted to the hematology clinic because of warfarinintoxication. Paresis was observed in the right lower extremityduring follow-up. Iliopsoas hematoma was detected in theimaging study and electrophysiological study revealed femoralnerve neuropathy. After the diagnosis, conservative treatmentand rehabilitation program was initiated immediately. In thisarticle, a case of femoral nerve neuropathy following iliopsoashematoma due to warfarin intoxication was presented.

Özet

Warfarin, kardiyovasküler hastalıklarda tromboemboli riski yüksek olan gruplarda yaygın olarak kullanılan bir ilaçtır. Yan etki profilinin yüksek olması ve terapötik pencerenin darlığı sonucu ciddi komplikasyonlarla karşılaşılabilmektedir. İliopsoas hematomu ve buna sekonder femoral nöropati karşılaşılabilecek komplikasyonlardan biridir. Hasta warfarin intoksikasyonu nedeni ile hematoloji servisine yatırılmış, izlemi esnasında sağ alt ekstremitede kas gücü kaybı gelişmiştir. Hastanın görüntüleme çalışmasında iliopsoas hematomu görülmüştür. Elektrofizyolojik çalışmasında ise femoral sinir nöropatisi saptanmıştır. Hastaya tanı konduktan sonra ivedilikle konservatif tedavi ve rehabilitasyon programı başlanmıştır. Bu yazıda warfarin intoksikasyonu nedeniyle gelişen iliopsoas hematomu sonrası oluşan femoral sinir nöropatisi olgusu takdim edilmiştir.

🔖

Cite This Article

SARIHAN, K., GİLAN, H. A., ERDAL, A. (2022). A Case of Femoral Neuropathy Secondary to Iliopsoas Hematoma Due to Warfarin Intoxication. İstanbul Medical Journal, Cilt: 20 - Sayı: 3, 270–272. https://ajindex.com/articles/551929

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (10)

  1. Moore AE, Stringer MD. Iatrogenic femoral nerve injury: a systematic review. Surg Radiol Anat 2011; 33: 649-58
  2. Al-Ajmi A, Rousseff RT, Khuraibet AJ. Iatrogenic femoral neuropathy: two cases and literature update. J Clin Neuromuscul Dis 2010; 12: 66-75
  3. Rao RK, Basappa G, Jayaprakash H. Iliopsoas haematoma presenting with femoral neuropathy during anticoagulation therapy with warfarin. International Journal of Innovative Research in Medical Science 2018; 3: 1644-5
  4. Sako T, Yokoyama Y, Hasegawa K, Tsuge S, Kazumasa N, Wada A, et al. Femoral nerve pulsy due to iliopsoas muscle hematoma: a mini literature review. Open Journal of Orthopedics 2017; 7: 375-81
  5. Küçükşen S, Gezer İA, Cingöz HT, Sallı A. Warfarin tedavisi sırasında geç dönemde oluşan iliopsoas hematomuna bağlı femoral nöropati olgusu. J PMR Sci 2012; 15: 53-6
  6. Giuliani G, Poppi M, Acciarri N, Forti A. CT scan and surgical treatment of traumatic iliacus hematoma with femoral neuropathy: case-Report. J Trauma 1990; 30: 229-31
  7. Weiss JM, Tolo V. Femoral nerve palsy following iliacus hematoma. Orthopedics 2008; 31: 178
  8. Merrick HW, Zeis J, Woldenberg LS. Percutaneous decompression for femoral neuropathy secondary to heparin-induced retroperitoneal hematoma: case report and review of literature. Am Surg 1991; 57: 706-11
  9. Muratlı K, Araç Ş. Entrapment neuropathies around the hip. TOTBİD Dergisi 2015; 14: 572-9
  10. Wada Y, Yanagihara C, Nishimura Y. Bilateral iliopsoas hematomas complicating anticoagulant therapy. Intern Med 2005; 44: 641-3.